Alert archive / Wisconsin / Special Weather Statements in 2019

Special Weather Statement, NWS Green Bay, WI

August 7, 2019Forest County, Marinette County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Aug 7, 2019, 1:44 PM CDT for Forest County, Marinette County, Wisconsin. It was in force for 76 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2019, 1:44 PM CDT (18:44 UTC)
Expired
Aug 7, 2019, 3:00 PM CDT
In force
76 min
Issued by
NWS Green Bay, WI

Counties Forest County, WI, Marinette County, WI

The radar

The Marquette radar (KMQT), 113 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 2:12 PM CDTHAIL 0.253 Ne Pickerel, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2019-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2019-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

627 
WWUS83 KGRB 071844
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
144 PM CDT Wed Aug 7 2019
 
WIZ011>013-019-021-073-072000-
Southern Marinette County WI-Langlade WI-Florence WI-
Northern Oconto County WI-Forest WI-Northern Marinette County WI-
144 PM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR FOREST...SOUTHERN FLORENCE...
MARINETTE...NORTHERN OCONTO AND NORTHEASTERN LANGLADE COUNTIES UNTIL
300 PM CDT...

At 142 PM CDT, Doppler radar was tracking a strong thunderstorms 
across southern Forest County moving east at 25 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Crandon, Kingsford, Pembine, Goodman, Wausaukee, Homestead, Fern,
Popple River, Carter and Pearson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4582 8814 4578 8809 4579 8799 4577 8799
      4575 8787 4568 8778 4565 8783 4559 8778
      4556 8783 4550 8779 4535 8789 4535 8775
      4539 8769 4535 8765 4527 8770 4531 8912
      4547 8908 4547 8905 4583 8900 4588 8808
TIME...MOT...LOC 1842Z 270DEG 20KT 4549 8851 

$$

Bersch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:23 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Aug 7, 11:23 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1123 AM CDT Wed Aug 7 2019

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Thursday
Issued at 307 AM CDT Wed Aug 7 2019

A cold front and attendant PV anomaly will bring an increased
chance for showers and thunderstorms throughout the day as it
sinks south. There is currently activity along the front, which
could impact north-central Wisconsin this morning. The better
chance for rain will be this afternoon and this evening when
daytime heating is maximized as CAPE values rise to 1000 to 2000
J/kg. In addition to the instability bulk shear values will rise
to a respectable 25 to 35 knots which will increase the risk for
severe weather across the region. There will be a slight risk for
severe weather this afternoon and this evening due to the
instability and shear values with damaging winds, large hail and
localized flooding due to heavy rainfall. Hi-res models indicate
the main storm mode across our area will be multicell clusters
with the possibility of a few lines forming as well. High
temperatures today ahead of the cold front will rise into the
lower to middle 80s across central and east-central Wisconsin,
with highs in the upper 70s across north-central Wisconsin given
an earlier fropa.

Once the storms end later tonight a cooler airmass will settle in
across the western Great Lakes with quieter weather as well.
Overnight lows will sink to around 50 across north-central
Wisconsin with lows in the lower 60s across east-central
Wisconsin. Thursday will be noticeably cooler with much lower dew
points behind the front as daytime highs range from around 70
across the north, with middle to upper 70s across central and
east- central Wisconsin.

.LONG TERM...Thursday Night Through Tuesday
Issued at 307 AM CDT Wed Aug 7 2019

High pressure will bring dry conditions to the region Thursday
night into Saturday morning. Based on the latest numerical
guidance, did lower minimum temperatures on Friday and Saturday
mornings due to dry air mass in place and longer nights, combined
with slightly cooler MEX guidance values. This would allow
temperatures to fall into the middle and upper 40s on one or both
nights across the north. Highs Friday and Saturday will be in the
70s to around 80.

Still a lot of uncertainty when rain chances arrive Saturday or
Saturday night. Will have small chances across the west Saturday
afternoon and a chance across the entire area Saturday night. The
models tonight have the big discrepancy in location of the rain
on Sunday, but converge to a dry solution on Monday although the
Canadian model brings a complex just south of the area during the
day Monday. The chances of rain may return on Tuesday. High
temperatures should be in the 70s to around 80 during the
remainder of the forecast period.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1122 AM CDT Wed Aug 7 2019

A cold front remains expected to move across the region this
afternoon and evening. VFR conditions can be expected until
thunderstorms become more widespread this afternoon. Some of the
thunderstorms could be strong to severe during the middle
afternoon to early evening hours, with strong winds and large hail
being the main threats. Winds will shift to the west and
northwest behind the front by early evening as showers and
thunderstorms come to an end from northwest to southeast. Good
flying weather is expected thereafter with relatively light winds
and fair weather clouds popping across the area by late Wednesday
morning.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......Eckberg
AVIATION.......MPC
Hazardous weather outlook, Aug 7, 4:07 AM CDT, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
407 AM CDT Wed Aug 7 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-080915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
407 AM CDT Wed Aug 7 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

There is a slight risk of severe thunderstorms with damaging
winds and large hail this afternoon and and evening. Heavy
rainfall could also lead to localized urban flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance of thunderstorms at times from Saturday
afternoon through next Tuesday. It is too early to determine
if any of the storms would become severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is anticipated, especially this afternoon
into this evening. Spotters are requested to report wind gusts
over 40 mph, wind damage, hail over a half inch in diameter,
and heavy rainfall or flooding.

LMZ521-522-541>543-080915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
407 AM CDT Wed Aug 7 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Thunderstorms with strong winds and hail may pose a serious
risk for mariners this afternoon into this evening. Small craft
should exercise caution this afternoon due to gusty southwest
winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms may pose a risk to mariners at times from Saturday
night into early next week.

Kurimski/Eckberg

In the hours before

Special weather statement, Aug 7, 12:30 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1230 PM CDT Wed Aug 7 2019

WIZ011>013-071845-
Florence WI-Forest WI-Northern Marinette County WI-
1230 PM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR FOREST...FLORENCE AND NORTHERN
MARINETTE COUNTIES UNTIL 145 PM CDT...

At 1229 PM CDT, Doppler radar was tracking a strong thunderstorm over
North Otter Creek Natural Area, or near Crandon, moving east at 40
mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Crandon, Kingsford, Florence, Pembine, Goodman, Homestead, Fern,
Tipler, Popple River and Headwaters Wilderness.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4596 8833 4596 8825 4592 8810 4587 8807
      4581 8813 4578 8809 4579 8799 4576 8796
      4575 8787 4568 8778 4566 8783 4560 8777
      4556 8779 4556 8783 4550 8779 4544 8786
      4539 8786 4548 8902 4582 8900 4598 8836
TIME...MOT...LOC 1729Z 268DEG 35KT 4560 8879

Bersch
Special weather statement, Aug 7, 12:38 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1238 PM CDT Wed Aug 7 2019

WIZ010-071830-
Oneida WI-
1238 PM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ONEIDA COUNTY UNTIL
130 PM CDT...

At 1238 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rhinelander, moving east at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rhinelander, Monico, Roosevelt, Starks, Gagen and Lennox.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4551 8905 4551 8943 4555 8943 4556 8947
      4569 8949 4574 8905
TIME...MOT...LOC 1738Z 264DEG 21KT 4561 8937

MPC
Local storm report, Aug 7, 12:43 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1243 PM CDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     HAIL             RHINELANDER             45.63N 89.41W
08/07/2019  M0.88 INCH       ONEIDA             WI   BROADCAST MEDIA

&&

MPC
Local storm report, Aug 7, 1:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
128 PM CDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     TSTM WND DMG     2 S LAONA               45.53N 88.68W
08/07/2019                   FOREST             WI   LAW ENFORCEMENT

            2 TREES DOWN 2 MILES SOUTH OF LAONA. 1 TREE DOWN 1 MILE
            NORTH OF LAONA ON DIRT ROAD ALSO.

&&

MPC
Special weather statement, Aug 7, 1:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
144 PM CDT Wed Aug 7 2019

WIZ011>013-019-021-073-072000-
Southern Marinette County WI-Langlade WI-Florence WI-
Northern Oconto County WI-Forest WI-Northern Marinette County WI-
144 PM CDT Wed Aug 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR FOREST...SOUTHERN FLORENCE...
MARINETTE...NORTHERN OCONTO AND NORTHEASTERN LANGLADE COUNTIES UNTIL
300 PM CDT...

At 142 PM CDT, Doppler radar was tracking a strong thunderstorms
across southern Forest County moving east at 25 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Crandon, Kingsford, Pembine, Goodman, Wausaukee, Homestead, Fern,
Popple River, Carter and Pearson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4582 8814 4578 8809 4579 8799 4577 8799
      4575 8787 4568 8778 4565 8783 4559 8778
      4556 8783 4550 8779 4535 8789 4535 8775
      4539 8769 4535 8765 4527 8770 4531 8912
      4547 8908 4547 8905 4583 8900 4588 8808
TIME...MOT...LOC 1842Z 270DEG 20KT 4549 8851

Bersch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:30 PM CDTSpecial Weather StatementGRBFlorence, Forest75 min
Aug 7, 12:38 PM CDTSpecial Weather StatementGRBOneida52 min
Aug 7, 12:38 PM CDTSevere Thunderstorm WarningGRBForest, Marinette67 min
Aug 7, 2:09 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Oconto51 min
Aug 7, 2:47 PM CDTSpecial Weather StatementGRBMarinette43 min
Aug 7, 2:51 PM CDTSpecial Weather StatementGRBWood54 min
Aug 7, 3:04 PM CDTSpecial Marine WarningGRB86 min
Aug 7, 3:12 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto42 min
Aug 7, 3:19 PM CDTSpecial Weather StatementGRBCalumet56 min
Aug 7, 3:28 PM CDTSpecial Weather StatementGRBCalumet62 min
Aug 7, 3:51 PM CDTSpecial Marine WarningGRB84 min
Aug 7, 3:51 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto24 min
Aug 7, 4:10 PM CDTSevere Thunderstorm WarningGRBLanglade, Oconto30 min
Aug 7, 4:17 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee43 min
Aug 7, 4:26 PM CDTSpecial Marine WarningGRB2 hr
Aug 7, 4:34 PM CDTSpecial Weather StatementGRBOutagamie, Waupaca41 min
Aug 7, 4:51 PM CDTSevere Thunderstorm WarningGRBBrown, Outagamie, Waupaca39 min
Aug 7, 4:57 PM CDTSpecial Weather StatementGRBShawano48 min
Aug 7, 4:58 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee47 min
Aug 7, 5:03 PM CDTSevere Thunderstorm WarningGRBOutagamie, Shawano, Waupaca42 min
Aug 7, 5:04 PM CDTSpecial Weather StatementGRBMenominee, Oconto41 min
Aug 7, 5:06 PM CDTLakeshore Flood AdvisoryGRBBrown4 hr
Aug 7, 5:23 PM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Outagamie, Shawano52 min
Aug 7, 5:24 PM CDTSpecial Marine WarningGRB96 min
Aug 7, 5:41 PM CDTSpecial Weather StatementGRBMarathon49 min
Aug 7, 5:48 PM CDTSevere Thunderstorm WarningGRBBrown, Door, Kewaunee57 min
Aug 7, 6:00 PM CDTSpecial Weather StatementGRBPortage, Wood45 min
Aug 7, 6:11 PM CDTSpecial Weather StatementGRBPortage, Wood49 min
Aug 7, 6:23 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Waupaca, Wood52 min
Aug 7, 6:28 PM CDTSpecial Marine WarningGRB62 min

Nearby

Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.